FACT: Some companies will try to point you to a miraculous tinnitus cure where a few pills will stop all signs of tinnitus. While much research has been done around the effects of medication and vitamin supplements on tinnitus, there is currently no proven tinnitus cure. Only tinnitus management devices and sound therapy have been proven to decrease the effects of tinnitus.
Ototoxic drugs can also cause subjective tinnitus, as they may cause hearing loss, or increase the damage done by exposure to loud noise. Those damages can occur even at doses that are not considered ototoxic. Over 260 medications have been reported to cause tinnitus as a side effect. In many cases, however, no underlying cause could be identified.
From amongst the many treatments for tinnitus, you’re certain to find a solution that helps you live a more comfortable life, free of the frustration of tinnitus. Although a definitive cure is not currently available, these tools can help you manage your tinnitus and minimize its influence on your life. If you work closely with an experienced tinnitus specialist, they can help you determine which course of action is best for you.
Tinnitus – a sound in the head with no external source – is not a disease; it is a symptom that can be triggered by a variety of different health conditions. So what causes tinnitus? Common sources include hearing loss, ear wax buildup, ototoxic medications, and ear bone changes. No matter what the cause, the condition interrupts the transmission of sound from the ear to the brain. Some part of the hearing system is involved as well, whether the outer, middle, or inner ear.
Although drugs cannot cure tinnitus, there are a few that will help suppress the symptoms you are experiencing. Tricyclic antidepressants, like amitriptyline and nortriptyline, are two of the most commonly prescribed medications. If you are experiencing severe tinnitus, one of these drugs may be used. However, it's important to know that these medications may come with side effects such as dry mouth, blurry vision and heart issues. Discuss any other conditions you have or medications you are currently taking with your physician. Niravam and Xanax can also be prescribed, but each of these medications can cause drowsiness and nausea, and they can be habit-forming.
Tinnitus (pronounced tin-NY-tus or TIN-u-tus) is not a disease. It is a symptom that something is wrong in the auditory system, which includes the ear, the auditory nerve that connects the inner ear to the brain, and the parts of the brain that process sound. Something as simple as a piece of earwax blocking the ear canal can cause tinnitus. But it can also be the result of a number of health conditions, such as:
Smoking. Contrary to popular belief, there are some external irritants that can cause tinnitus. For example, Nicotine has been proven to be an irritant that can cause someone to develop a ringing in their ears. Smokers may find that their chances of developing the condition may be higher than someone who is a non-smoker. If you’re suffering from tinnitus right now, and you’re a smoker, please quit as soon as possible. If that’s just not an option for you right now, be sure to at least pick up an over the counter tinnitus treatment that will dramatically reduce the ringing in your ears.
If you're not sure of what is causing your tinnitus, a hearing care professional can help pinpoint the issue through a series of tests. It can be helpful to take notes of the sounds you are regularly or irregularly experience to help your hearing healthcare professional put together the clues to what may be causing it. Be sure to alert your practitioner of any pertinent medical history, medications or excessive noise exposure that could be playing a role in your tinnitus.
Tinnitus is the perception of sound when no actual external noise is present. While it is commonly referred to as “ringing in the ears,” tinnitus can manifest many different perceptions of sound, including buzzing, hissing, whistling, swooshing, and clicking. In some rare cases, tinnitus patients report hearing music. Tinnitus can be both an acute (temporary) condition or a chronic (ongoing) health malady.